MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. SPIDER CERVICAL PLATING SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

X-SPINE SYSTEMS, INC. SPIDER CERVICAL PLATING SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number N60000137
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A complainant communicated to the company on (b)(6) 2020 that a fractured implant screw was identified by x-ray prior to performing a revision procedure on (b)(6) 2020.The fractured screw posed no problems to the patient and was not the reason for revision.The revision procedure was being performed due to non-fusion and adjacent level syndrome, which added hardware to the adjacent level and was backed up posteriorly.The complainant returned the fractured screw to the company on (b)(6) 2020.A dhr review was performed for lot# 170748 and there were no manufacturing anomalies identified.The lot met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since 6/15/2015.The original c5-c7 procedure was performed on (b)(6) 2015.There were no known patient complications or delay in treatment reported.The revision procedure to extend to adjacent level due to non-fusion was performed on (b)(6) 2020.In the warnings section of the system ifu it states, "internal fixation devices cannot withstand activity and load levels equal to those placed on normal healthy bone.Until maturation of the fusion mass is confirmed do not subject this device to the stress of full weight bearing, or implant failure may result".The possible adverse effects and complications section of the ifu lists "early or late loosening of any or all of the components; disassembly, bending, and/or breakage of any or all of the components; and non-union (pseudarthrosis), delayed union, mal-union." as possible effects and complications for the surgical system.A lack of solid fusion can result in increased stress on implants and may result in implant failure.It is unknown when and how the system screw fractured.
 
Event or Problem Description
A complainant communicated to the company on (b)(6) 2020 that a fractured implant screw was identified by x-ray prior to performing a revision procedure on (b)(6) 2020.The fractured screw posed no problems to the patient and was not the reason for revision.The revision procedure was being performed due to non-fusion and adjacent level syndrome, which added hardware to the adjacent level and was backed up posteriorly.The complainant returned the fractured screw to the company on (b)(6) 2020.

Brand Name
SPIDER CERVICAL PLATING SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade, mt
MDR Report Key9739912
Report Number3005031160-2020-00005
Device Sequence Number11216378
Product Code KWQ
UDI-Device IdentifierM697N600001371
UDI-PublicM697N600001371
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K052292
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN60000137
Device Lot Number170748
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2020
Initial Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age42 YR